feeling very unwell with and without thyroxine

i went to see dr peatfield a few months ago as not well. i have been hypothyroid for 15 years also have fibromyalgia. i was taking 100mcg of thyroxine then gp gave me t3 30mcg as i asked for it as t3 level was low. initially i felt alot better but then began to feel unwell again. dr peatfield said it sounds like my adrenals are exhausted and i started taking 8 adrenal tablets a day. he said stop taking thyroid tablets initially then gradually introduce them again. when i take thyroxine i feel so ill, i get hot , i dont sweat at all which is another problem. i cannot sleep, feel like i have so many symptoms. he said stop taking it completely and just take t3 instead. i feel better without thyroxine but do feel extremely exhausted and am in bed by 8.30. i dont get the other symptoms without it. i am very confused as my gp said i should take 100 mcg of thyroxine. is it dangerous not to take thyroxine.?

8 Replies

oldestnewest
  • Its dangerous to stop all thyroid meds if you need them but the body turns thyroxine into T3 so as long as you are taking the T3 you will be o.k. When are you taking your T3, are you splitting the doses - just a change of dose timings can make a big difference.

    I would phone Dr.Peatfield's office and explain just how bad you are feeling and ask for further advise.

    Moggie x

  • i split dose of t3, take 10mcg am 10mcg lunchtime and 10mcg teatime

  • I am on T3 only and when T4 is added in I get really unwell really quickly. Nothing will make me take T4 again!

    It sounds to me like your dose is still too low but it is all trial and error. Are you still under Dr P? I now take 60mcg split into 3 doses. 1 before bed, 1 in the morning and 1 at 11.30am. How long has it been since you last took T4?

  • Hi Poppy, Sorry to but in on the current post but I am I interested to talk to anyone on T3 only. I am now just over two weeks into it, on 30 mcg, split three times. Initial response was brilliant but now all the muscle and joint aches are back. How did you get on as you progressed up to the right dose?

  • hi iv bin on levothroxine for nearly 4 months now.. started on 50 mcg felling unwell but could cope because it was at begining...went two specialist he put me on 100 mcg... then my troubles began....heart papatations,severe chest pains,blurryness,panic attacks,disseness, no energy and just damn horrible, and very emoitional, was at doctors every other day thinking i was alergic to medicine. they basically told me i was exagerating.. so droped me meds to 75 mcg. feeling all the above but not so bad.. then went back 2 doctors had a blood test dune he said it was very under treatead then told me to take 100mcg for one day and 75mcg another day still goin threw my little went back two doctors he said just go back 2 75mcg. wasnt happy with doctors feedback or help.. made an appointment with specialist and told him i wanted to change meds so he gave me elthroxin but incisted in getting close two 100mcg...still just as bad so started droping it by 5 mcg per day got to 70 mcg and bingo felt sort ov normal..that was 3 days ago so far so good.. its only small amount but works for me so far.. so in other words it sent me overactive.. ps do u feel like uv had a couple ov cans ov red bull somtimes...hope that helps take care

  • Hi There is not mention of thyroid tests.I would make sure I have had at least a minimum of TSH, T4 and Free T3 tested. How you feel is important but so is consideration for the blood results.I had to stop seeing one private thyroid doctor, , because I was not having blood tests and was dangerously treated. Then I saw another private doctor, who tested when i insisted but only basic thyroid tests. I was overdosed by him. I then saw an endo, who was good, and treated all the connected things that had been missed by seeing a doctor as opposed to an endo. I was also having the wrong treatment for my thyroid.Within a year ,although auto immune , my thyroid was stable and so different.

    Best wishes,

    Jackie

  • You need to check your B12 status, exhaustion is one of the main symptoms and deficiency goes along with thyroid disease:-

    Have you got any thyroid function test to hand? Post these

    TSH, FT3 FT4 so that people here can help you. You need to be stable on one dose for 6 weeks to really see what is happening.

    You can only find the 'best place' for your thyroid numbers by adjusting in small amounts (say increments of 25mcg) for 6 weeks and ideally getting a blood test (most people feel well on TSH around 1 and FTs in the upper range),. But... everyone is different.

    You may be folate (vit B9) and iron deficient too, your GP should be checking ferritin, iron saturation, folate and B12.or ask Dr P to suggest a lab to do it. These are all vital to feel well.

    B12 deficiency makes you feel awful - believe me I know!

    Its easy to blame thyroid levels for everything and adrenals are important but B12 is missed all of the time....

  • I have had my b12 tested and is normal. I take 8 nutri adrenal tablets recommended by Dr peat field. Have tried taking thyroxine at all different times' reducing it' increasing it and stopping completely which Dr p advised to do. I take 10mcg of t3 3 times a day. I do feel better with less symptoms when not taking thyroxine but have severe fatigue so have to start again and then symptoms come back,

You may also like...